MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG BONE SCREW,EMERG,AXS,ST,1.9X5MM,5P; IMPLANT

STRYKER LEIBINGER FREIBURG BONE SCREW,EMERG,AXS,ST,1.9X5MM,5P; IMPLANT
Catalog Number 56-19005
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device not available for evaluation.
 
Event or Problem Description
It was reported that following bi-lateral mandible distraction surgery, the left distractor remained in place, but the right distractor plate came off the bone.The plate was intact, but the screws had loosened.A revision surgery will be done.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A confirmation of the reported event that ¿right plate (62-02321) came off the bone¿ which is related to postoperative screw loosening was not applicable since the screws were not returned for investigation.Further questions were sent to the sales rep.And following important information were provided via email: ¿(¿) 3.What was patient age? 2 months 4.Can you provide a description of the patient¿s bone quality? very poor in the area of screw loosening.Soft and super thin.Where the bone was in much better condition (anterior segment-screw purchase was excellent) (¿) 14.Why was a self-tapping emergency screw used and when - during initial procedure or used within revision surgery? bc the original screw didn¿t have adequate purchase.It was used during the initial procedure (¿)¿ most likely the information provided indicate that the reason for the loosening of the screws under complaint is not related to a product problem but related to the very poor bone quality of the patient ¿ surgeon was forced to use emergency screw already during initial surgery to get the pmd fixed to the bone.Based on statistical evaluation there are no indications for any systematic design, material or manufacturing related issue.Therefore, no preventive and/or corrective actions are deemed necessary at this time.The complaint is added to the complaint trend.

Brand Name
BONE SCREW,EMERG,AXS,ST,1.9X5MM,5P
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8680725
Report Number0008010177-2019-00030
Device Sequence Number19398187
Product Code JEY
UDI-Device Identifier37613327358446
UDI-Public37613327358446
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K172572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number56-19005
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;